MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number PCP030020180
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a hawkone atherectomy device with a 6fr non-medtronic sheath and 0.014 non-medtronic guidewire during treatment of a 10mm calcified lesion in the patient¿s mid right anterior tibial artery of reported diameter 3mm.Moderate vessel calcification is reported.Lesion exhibited 90% stenosis.Ifu was followed and the device was prepped without issue.It is reported severe resistance was noted during initial advancement and the device was unable to cross.The device was removed, and pre-dilation was performed using a pacific plus pta balloon which was prepped as per ifu without issue.An inflation device was used with 50/50 saline contrast solution for balloon inflation.No resistance was noted during advancement and the device was not passed through a previously deployed stent.The hawkone device was reinserted and 3-4 passes were made.While attempting to remove the hawk, resistance was felt when device was in sheath.When hawk was pulled out, it was observed that the mec was missing.Under fluoro the mec was seen inside the sheath.The wire was removed and the entire mec was removed.It was observed that the wire was looped around the mec.Another wire delivered across the lesion and a new h1-s was utilized to compete the procedure.The same pacific plus balloon was attempted to be used for post-dilation but bust on inflation.A pinhole burst was evident at 8atm.A competitor balloon was used to complete post dilation.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation it was not possible to flush the device or load a guidewire due to the biologics present within the device therefore the device was soaked in a waterbath overnight.After soaking the device, a 20ml water filled syringe was used to flush the device with no issues.A 0.018¿ guidewire from the lab was front loaded via the tip and exited out of the gw port of the luer.Negative prep was performed, and bubbles were noted coming out of the balloon port of the luer indicating a leak/burst.The device was attempted to be inflated using an indeflator and a burst was noted immediately coming from the catheter shaft.Under a microscope the burst in the catheter shaft is noted at approx.12.5cm proximal to the distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: mec was safely removed without intervention.The balloon did not fragment.The balloon was safely removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11684417
Report Number9612164-2021-01512
Device Sequence Number19614968
Product Code LIT
UDI-Device Identifier08033477055121
UDI-Public08033477055121
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberPCP030020180
Device Catalogue NumberPCP030020180
Device Lot Number218135250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer04/20/2021
06/10/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date04/22/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight88